Algebraic & Geometric Topology

A rank inequality for the annular Khovanov homology of $2$–periodic links

Melissa Zhang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


For a 2 –periodic link L ̃ in the thickened annulus and its quotient link L , we exhibit a spectral sequence with

E 1 AKh ( L ̃ ) F F [ θ , θ 1 ] E AKh ( L ) F F [ θ , θ 1 ] .

This spectral sequence splits along quantum and s l 2 weight-space gradings, proving a rank inequality rk AKh j , k ( L ) rk AKh 2 j k , k ( L ̃ ) for every pair of quantum and s l 2 weight-space gradings ( j , k ) . We also present a few decategorified consequences and discuss partial results toward a similar statement for the Khovanov homology of 2 –periodic links, as well as some frameworks for obstructing 2 –periodicity in links.

Article information

Algebr. Geom. Topol., Volume 18, Number 2 (2018), 1147-1194.

Received: 14 July 2017
Revised: 2 November 2017
Accepted: 25 November 2017
First available in Project Euclid: 22 March 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 57M27: Invariants of knots and 3-manifolds
Secondary: 57M60: Group actions in low dimensions

Khovanov homology periodic links localization


Zhang, Melissa. A rank inequality for the annular Khovanov homology of $2$–periodic links. Algebr. Geom. Topol. 18 (2018), no. 2, 1147--1194. doi:10.2140/agt.2018.18.1147.

Export citation


  • M Abouzaid, I Smith, Khovanov homology from Floer cohomology, preprint (2015)
  • M M Asaeda, J H Przytycki, A S Sikora, Categorification of the Kauffman bracket skein module of $I\!$–bundles over surfaces, Algebr. Geom. Topol. 4 (2004) 1177–1210
  • D Auroux, J E Grigsby, S M Wehrli, Sutured Khovanov homology, Hochschild homology, and the Ozsváth–Szabó spectral sequence, Trans. Amer. Math. Soc. 367 (2015) 7103–7131
  • J A Baldwin, On the spectral sequence from Khovanov homology to Heegaard Floer homology, Int. Math. Res. Not. 2011 (2011) 3426–3470
  • A Beliakova, K K Putyra, S M Wehrli, Quantum link homology via trace functor, I, preprint (2016)
  • M Borodzik, W Politarczyk, Khovanov homology and periodic links, preprint (2017)
  • N Chbili, Equivalent Khovanov homology associated with symmetric links, Kobe J. Math. 27 (2010) 73–89
  • J Cornish, Sutured annular Khovanov homology and two periodic braids, preprint (2016)
  • J E Grigsby, A M Licata, S M Wehrli, Annular Khovanov–Lee homology, braids, and cobordisms, preprint (2016)
  • J E Grigsby, A M Licata, S M Wehrli, Annular Khovanov homology and knotted Schur–Weyl representations, Compos. Math. 154 (2018) 459–502
  • K Hendricks, A rank inequality for the knot Floer homology of double branched covers, Algebr. Geom. Topol. 12 (2012) 2127–2178
  • K Hendricks, Localization of the link Floer homology of doubly-periodic knots, J. Symplectic Geom. 13 (2015) 545–608
  • M Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000) 359–426
  • R Lipshitz, D Treumann, Noncommutative Hodge-to-de Rham spectral sequence and the Heegaard Floer homology of double covers, J. Eur. Math. Soc. 18 (2016) 281–325
  • J McCleary, A user's guide to spectral sequences, 2nd edition, Cambridge Studies in Adv. Math. 58, Cambridge Univ. Press (2001)
  • K Murasugi, On periodic knots, Comment. Math. Helv. 46 (1971) 162–174
  • K Murasugi, Jones polynomials of periodic links, Pacific J. Math. 131 (1988) 319–329
  • W Politarczyk, Equivariant Khovanov homology of periodic links, preprint (2015)
  • W Politarczyk, Equivariant Jones polynomials of periodic links, J. Knot Theory Ramifications 26 (2017) art. id. 1741007, 21 pages
  • J H Przytycki, Symmetric knots and billiard knots, from “Ideal knots” (A Stasiak, V Katritch, L H Kauffman, editors), Ser. Knots Everything 19, World Scientific, River Edge, NJ (1998) 374–414
  • L P Roberts, On knot Floer homology in double branched covers, Geom. Topol. 17 (2013) 413–467
  • P Seidel, I Smith, A link invariant from the symplectic geometry of nilpotent slices, Duke Math. J. 134 (2006) 453–514
  • P Seidel, I Smith, Localization for involutions in Floer cohomology, Geom. Funct. Anal. 20 (2010) 1464–1501
  • Y Yokota, The Kauffman polynomial of periodic knots, Topology 32 (1993) 309–324